Header

UZH-Logo

Maintenance Infos

Random planar maps and growth-fragmentations


Bertoin, Jean; Curien, Nicolas; Kortchemski, Igor (2018). Random planar maps and growth-fragmentations. The Annals of Probability, 46(1):207-260.

Abstract

We are interested in the cycles obtained by slicing at all heights random Boltzmann triangulations with a simple boundary. We establish a functional invariance principle for the lengths of these cycles, appropriately rescaled, as the size of the boundary grows. The limiting process is described using a self-similar growth-fragmentation process with explicit parameters. To this end, we introduce a branching peeling exploration of Boltzmann triangulations, which allows us to identify a crucial martingale involving the perimeters of cycles at given heights. We also use a recent result concerning self-similar scaling limits of Markov chains on the nonnegative integers. A motivation for this work is to give a new construction of the Brownian map from a growth-fragmentation process.

Abstract

We are interested in the cycles obtained by slicing at all heights random Boltzmann triangulations with a simple boundary. We establish a functional invariance principle for the lengths of these cycles, appropriately rescaled, as the size of the boundary grows. The limiting process is described using a self-similar growth-fragmentation process with explicit parameters. To this end, we introduce a branching peeling exploration of Boltzmann triangulations, which allows us to identify a crucial martingale involving the perimeters of cycles at given heights. We also use a recent result concerning self-similar scaling limits of Markov chains on the nonnegative integers. A motivation for this work is to give a new construction of the Brownian map from a growth-fragmentation process.

Statistics

Citations

Altmetrics

Downloads

6 downloads since deposited on 08 Mar 2018
6 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:2018
Deposited On:08 Mar 2018 09:24
Last Modified:14 Mar 2018 15:38
Publisher:Institute of Mathematical Statistics
ISSN:0091-1798
OA Status:Green
Free access at:Publisher DOI. An embargo period may apply.
Publisher DOI:https://doi.org/10.1214/17-AOP1183

Download

Download PDF  'Random planar maps and growth-fragmentations'.
Preview
Content: Accepted Version
Language: English
Filetype: PDF
Size: 1MB
View at publisher
Download PDF  'Random planar maps and growth-fragmentations'.
Preview
Content: Published Version
Language: English
Filetype: PDF
Size: 1MB